Alert archive / Wisconsin / Gale Warnings in 2025
Gale Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Jan 28, 2025, 2:25 AM CST. It took effect at Jan 28, 2025, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2025, 2:25 AM CST (08:25 UTC)
- In effect from
- Jan 28, 2025, 11:00 AM CST
- Expired
- Jan 28, 2025, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
468 WHUS73 KGRB 280825 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 225 AM CST Tue Jan 28 2025 LMZ541>543-281800- /O.NEW.KGRB.GL.W.0002.250128T1700Z-250129T0000Z/ /O.NEW.KGRB.SC.Y.0011.250129T0000Z-250129T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 225 AM CST Tue Jan 28 2025 ...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST WEDNESDAY... * WHAT...For the Gale Warning, southwest winds 20 to 25 kt with gusts up to 40 kt and waves 2 to 5 ft expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 35 kt and waves 1 to 3 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Gale Warning, from 11 AM this morning to 6 PM CST this evening. For the Small Craft Advisory, from 6 PM this evening to 9 AM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LMZ521-522-281800- /O.NEW.KGRB.SC.Y.0011.250128T1700Z-250129T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 225 AM CST Tue Jan 28 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 AM CST WEDNESDAY... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...From 11 AM this morning to 9 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
3 follow-up statements
303 WHUS73 KGRB 281739 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1139 AM CST Tue Jan 28 2025 LMZ541>543-290145- /O.CON.KGRB.GL.W.0002.000000T0000Z-250129T0000Z/ /O.CON.KGRB.SC.Y.0011.250129T0000Z-250129T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1139 AM CST Tue Jan 28 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST WEDNESDAY... * WHAT...For the Gale Warning, southwest to west winds 20 to 25 kt with gusts up to 40 kt and waves 2 to 5 ft expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 35 kt and waves 1 to 3 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Gale Warning, from 11 AM this morning to 6 PM CST this evening. For the Small Craft Advisory, from 6 PM this evening to 9 AM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LMZ521-522-290145- /O.CON.KGRB.SC.Y.0011.000000T0000Z-250129T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 1139 AM CST Tue Jan 28 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...From 11 AM this morning to 9 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
968 WHUS73 KGRB 282053 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 253 PM CST Tue Jan 28 2025 LMZ541>543-290500- /O.CON.KGRB.GL.W.0002.000000T0000Z-250129T0000Z/ /O.CON.KGRB.SC.Y.0011.250129T0000Z-250129T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 253 PM CST Tue Jan 28 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST WEDNESDAY... * WHAT...For the Gale Warning, southwest to west winds 20 to 30 kts with gusts up to 40 kts and waves 2 to 5 ft expected. For the Small Craft Advisory, northwest winds 15 to 25 kts with gusts up to 30 kts and waves 1 to 3 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Gale Warning, from 11 AM this morning to 6 PM CST this evening. For the Small Craft Advisory, from 6 PM this evening to 9 AM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LMZ521-522-290500- /O.CON.KGRB.SC.Y.0011.000000T0000Z-250129T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 253 PM CST Tue Jan 28 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WHAT...West winds 15 to 25 kts with gusts up to 30 kts expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...From 11 AM this morning to 9 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
352 WHUS73 KGRB 290004 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 604 PM CST Tue Jan 28 2025 LMZ541>543-290815- /O.EXP.KGRB.GL.W.0002.000000T0000Z-250129T0000Z/ /O.CON.KGRB.SC.Y.0011.000000T0000Z-250129T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 604 PM CST Tue Jan 28 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... ...GALE WARNING HAS EXPIRED... * WHAT...Northwest winds 15 to 20 kts with gusts to 30 kts and waves 2 to 4 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 9 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ521-522-290815- /O.CON.KGRB.SC.Y.0011.000000T0000Z-250129T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 604 PM CST Tue Jan 28 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WHAT...Northwest winds 15 to 20 kts with gusts up to 30 kts. * WHERE...Central and Southern Bay of Green Bay. * WHEN...Until 9 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TSK
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jan 27, 10:15 PM CST, 4 hours 10 minutes earlier. Its key messages:
- Brief moderate snow showers accompanied by gusty winds and visibilities as low as 1/2 mile are possible from now until 2am in east central Wisconsin. Snow accumulations should remain under an inch.
- 1 to 3 inches of snow will occur north of a line from Tomahawk to Mountain to Sturgeon Bay on Tuesday. An additional 1 to 2 inches is possible in far north central Wisconsin Tuesday night. Hazardous travel can expected at times.
- A clipper system will cross the Great Lakes during the latter half of the weekend, bringing the next chance for accumulating snowfall.
Area forecast discussion, Jan 27, 10:15 PM CST, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1015 PM CST Mon Jan 27 2025 Updated aviation portion for 06Z TAF issuance .KEY MESSAGES... - Brief moderate snow showers accompanied by gusty winds and visibilities as low as 1/2 mile are possible from now until 2am in east central Wisconsin. Snow accumulations should remain under an inch. - 1 to 3 inches of snow will occur north of a line from Tomahawk to Mountain to Sturgeon Bay on Tuesday. An additional 1 to 2 inches is possible in far north central Wisconsin Tuesday night. Hazardous travel can expected at times. - A clipper system will cross the Great Lakes during the latter half of the weekend, bringing the next chance for accumulating snowfall. && .DISCUSSION... Issued at 331 PM CST Mon Jan 27 2025 West winds were gusting to 25 to 45 mph (highest in EC WI) this afternoon, ahead of a strong cold front that was dropping south into Upper Michigan. Mostly cloudy skies and a few flurries or sprinkles were observed, along with mild temperatures ranging from the upper 20s northwest to around 40 southeast. Radar showed a robust line of snow showers along the cold front in southern Lake Superior. The main forecast concerns include potential for moderate snow showers over far NE WI this evening, snowfall accumulations over northern WI on Tuesday and lingering lake-effect snow over NC WI Tuesday night into early Wednesday. Moderate Snow Showers in NE WI this evening: A potent cold front will drop S/SW across the forecast area tonight. Meso-models are handling this system well, and bring a band of snow showers into far NC/NE WI shortly after 00z, then move them through NE WI and gradually weaken them later this evening. Snow squall parameters are high along this boundary until mid to late evening, when they drop off, so feel that brief moderate snow showers with vsbys down to a half mile are possible. Have held off on explicity messaging "snow squalls" (vsbys <1/4 mile, with gusts to 35+ mph and a flash freeze), as this event is occurring in a less favorable time period (evening as opposed to afternoon), in an area with relatively light traffic, and when winds are starting to subside. In addition, there is only a very small window at the beginning of the event when road temps are expected to be above freezing, so the prospects for widespread icing due to melting snow and refreezing are lower. Plan to issue a Special Weather Statement to address the travel concerns in NE WI this evening. Clipper System Tuesday and Lake-Effect Tuesday Night: An Alberta Clipper is expected to rapidly track ESE across Upper MI Tuesday, with snowfall totals of 1 to 3 inches expected north of a line from Tomahawk to Mountain to Sturgeon Bay. Most of the snow will end by early afternoon, though patchy light snow may persist in NC WI during the afternoon and evening. There are no plans to issue a Winter Weather Advisory for this system, but will issue a Special Weather Statement to address travel concerns. Winds will turn NW later Tuesday night, with Lake-H8 delta-t's increasing to 20 to 22 C, leading to numerous lake-effect snow showers in NC WI/Vilas County. Another 1-2 inches of snow could occur in northern Vilas County into early Wednesday. A cold front dropping south through the region will also bring flurries or very light snow showers to the rest of the forecast area. Wednesday afternoon through Saturday Morning: Generally quiet conditions with a warming trend expected for the end of the work week. Much above normal high temperatures are possible, with highs perhaps touching 50 degrees in parts of C/EC WI on Thursday. Next Weekend System: A clipper type system is expected to move through the region during the latter half of the weekend, and could bring snow or mixed rain/snow to the area. Cold NW flow developing on the back side of this system could bring lake-effect snow showers to NC WI into Sunday night/Monday. && .AVIATION...for 06Z TAF Issuance Issued at 1014 PM CST Mon Jan 27 2025 Snow showers could produce brief IFR conditions as a cold front moves south across east central Wisconsin between now and 2am. VFR conditions are expected elsewhere overnight. An Alberta Clipper system will move across Upper Michigan and northern Wisconsin Tuesday morning and bring a few hours of snow and MVFR/IFR conditions. The most significant snow will be across the north, especially north of a RHI to SUE line. Further south there will be less significant snow showers or flurries and mostly VFR conditions. Lake effect snow showers are likely north of a RHI to IMT line Tuesday night, with VFR conditions to the south. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Kieckbusch AVIATION.......RDM
Hazardous weather outlook, Jan 27, 3:38 PM CST, 10 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 338 PM CST Mon Jan 27 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282145- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 338 PM CST Mon Jan 27 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Brief moderate snow showers accompanied by gusty winds and visibilities as low as 1/2 mile are possible from 6 pm to 10 pm in parts of north central and far northeast Wisconsin. Snow accumulations should remain under an inch. Locally hazardous travel conditions are expected due to poor visibility and snow or ice covered roads. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Snow accumulations of 1 to 3 inches are expected north of a line from Tomahawk to Mountain to Sturgeon Bay on Tuesday. An additional 1 to 2 inches is possible in far north central Wisconsin Tuesday night. Hazardous travel conditions can expected at times in the Northwoods. There is a risk of ice floes on the eastern shoreline of Green Bay from late Tuesday morning through Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report peak wind gusts and snowfall measurements to the National Weather Service in Green Bay. LMZ521-522-541>543-282145- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 338 PM CST Mon Jan 27 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Monday The probability for widespread hazardous weather is low. Kieckbusch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 2:25 AM CST | Small Craft Advisory | GRB | 34 hr | |
| Jan 28, 3:05 AM CST | Wind Advisory | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.